Arkansas, 2017Flash Flooding and Lightning Strike in Arkansas, June 3 to 5, 2017
June 3 to 5, 2017 · NWS LZK · 6 events in 5 counties and zones
Some storms in early June did not move much and produced very heavy rainfall that caused flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some storms in early June did not move much and produced very heavy rainfall that caused flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 3, 1:25 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 3, 1:25 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
225 PM CDT Sat Jun 3 2017
.SHORT TERM...Tonight Through Monday
Scattered showers and thunderstorms will continue over the short
term period, as surface boundary near the southern border of
Arkansas wobbles to the north a bit, and upper level low over
Texas drifts toward the mid south region.
Not expecting any organized or widespread severe storms, but there
could be a brief strong storm over the next couple of evenings.
Storm coverage will diminish late in the night, and increase by
late morning as daytime heating kicks in.
Lows will remain in the 60s and 70s, and highs will mostly reach
the 70s and 80s, though they will mostly be dependent on cloud
cover and any rain that falls.
&&
.LONG TERM...Monday Night Through Saturday
The remnant upper low hanging around Arkansas will finally move away
to the southeast Monday night. While some lingering showers may be
seen into Tuesday morning in southern Arkansas, this will largely
mark the end of precipitation across the state through the remainder
of the period.
The biggest forecast uncertainty for Tuesday afternoon through the
end of next week is how the temperature trends will behave. A high
amplitude upper level pattern will be present through at least the
middle of next week, with a deep trough over the eastern US, and a
ridge over the Rockies or Intermountain West. This will place
Arkansas beneath a northerly flow regime which should keep
temperatures slightly below normal. By Friday this pattern will
begin to break down, with a trough moving into the west and the
ridge shifting east through the plains and over Arkansas. Thus, a
warmup is expected as we head into next weekend, but exactly how
much is unsure. It seems a decent bet that a return to normal highs
for this time of year, and that perhaps Little Rock may finally see
that first 90 degree day. I'm rooting against that, but at the
moment the data says my hopes are misplaced.
&&
.FIRE WEATHER...
No significant fire weather issues are expected through the next
seven days. Minimum humidities are expected to remain above 40
percent. The highest rain chances will be tonight through Monday.
Dry weather will prevail for the remainder of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 67 81 66 84 / 50 60 50 30
Camden AR 70 83 69 85 / 50 60 50 60
Harrison AR 64 78 64 83 / 60 50 40 20
Hot Springs AR 69 83 68 85 / 50 70 50 50
Little Rock AR 70 83 69 85 / 60 60 50 50
Monticello AR 71 83 70 84 / 50 70 50 60
Mount Ida AR 67 83 66 84 / 60 60 50 50
Mountain Home AR 64 80 64 85 / 60 60 40 20
Newport AR 69 82 68 84 / 50 60 50 40
Pine Bluff AR 70 83 69 84 / 50 70 50 50
Russellville AR 69 83 68 85 / 50 60 50 40
Searcy AR 69 82 68 84 / 50 60 50 40
Stuttgart AR 71 83 71 85 / 50 60 50 50
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...57 / Long Term...64
Hazardous weather outlook, Jun 3, 4:00 AM CST, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Sat Jun 3 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Sat Jun 3 2017
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Areas of patchy fog will be possible early this morning but are
expected to thin and dissipate after sunrise. Also, a chance of
isolated to scattered showers and thunderstorms will be seen
today, mainly in the afternoon to evening. An isolated strong to
severe storm will be possible, with hail and winds and brief heavy
rain expected. The overall threat of severe storms will be low
and isolated today and tonight. Tonight, areas of patchy fog,
dense in some spots, may also form.
.DAYS TWO THROUGH SEVEN...Sunday Through Friday
An upper level disturbance will keep rain chances over Arkansas
Sunday and Monday. Chances for thunderstorms will remain in the
forecast through Tuesday. Scattered thunderstorms will be seen,
mainly during the afternoon and evening hours. An isolated strong to
severe storm is possible, but the overall threat will remain low.
Locally heavy rainfall may also be seen with stronger storms.
.Spotter Information Statement...
Spotter activation is not anticipated today or tonight due to the
low and isolated threat of any strong to severe storm.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
59
In the hours before
Special weather statement, Jun 3, 1:31 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
231 PM CDT SAT JUN 3 2017
ARZ053-054-032015-
Hot Spring AR-Clark AR-
231 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK AND WEST
CENTRAL HOT SPRING COUNTIES UNTIL 315 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
DeGray Lake State Park, or 9 miles northwest of Arkadelphia. This
storm was nearly stationary or slowly drifting northward.
Heavy rain and some dime size hail will be possible with this storm.
Locations impacted include...
Caddo Valley... DeGray Lake State Park...
Bismarck... Alpine...
Hollywood... Lower Lake Recreation Area...
Point Cedar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3404 9316 3411 9339 3437 9338 3429 9302
TIME...MOT...LOC 1930Z 190DEG 3KT 3418 9321
64
Flash Flood, Pulaski
- When
- June 3, 2:34 PM CST to 4:34 PM CST
- Where
- Pulaski County, 0.57 mi W of Ferndale to 0.24 mi W of Ferndale
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.780, -92.560
Water was flowing over a portion of the road in Ferndale.
Flash Flood, Lincoln
- When
- June 4, 7:22 AM CST to 9:22 AM CST
- Where
- Lincoln County, 1.5 mi SSW of Crigler to 1.19 mi NNW of Calhoun
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 33.930, -91.790
Several roads were completely underwater in and around the park with water flowind across the main entrance to the park.
Lightning, Jefferson
- When
- June 4, 3:20 PM CST
- Where
- Jefferson County, 1.34 mi ENE of Pine Bluff
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.230, -92.000
A house fire was caused by a lightning strike.
Flash Flood, Pope
- When
- June 5, 3:00 AM CST to 5:00 AM CST
- Where
- Pope County, 1.47 mi NNW of Atkins to 1.4 mi NW of Atkins
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.248, -92.933
Avenue 5 northeast in Atkins was flooded pretty badly.
Flash Flood, Independence
- When
- June 5, 7:15 AM CST to 9:15 AM CST
- Where
- Independence County, 0.56 mi E of Batesville to 1.45 mi S of Batesville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.770, -91.640
Video on social media showed flash flooding in Batesville.
Flash Flood, Independence
- When
- June 5, 8:22 AM CST to 10:22 AM CST
- Where
- Independence County, 0.56 mi E of Batesville to 1.46 mi S of Batesville
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 35.770, -91.640
Numerous road closures in and around Batesville due to flash flooding, including portions of State Highway 14.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 3 to 7, 20176 deaths · 2 events
- Flooding in Wyoming, June 3 to 24, 2017$2.0 million · 5 events
- Hail and Damaging Winds in South Carolina, June 3, 2017$110,000 · 56 kt wind · 5 events
- Flash Flood and Flood in Mississippi, June 3 to 5, 2017$60,000 · 2 events
- Damaging Wind in Michigan, June 3, 2017$20,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Michigan, June 3, 2017$11,000 · 55 kt wind · 5 events
- Damaging Winds in Minnesota, June 3, 201756 kt wind · 3 events
- Flooding in Wyoming, June 3 to 22, 20172 events
- Flooding in Wyoming, June 3 to 22, 20172 events
- Hail in Wisconsin, June 3, 20170.75 in hail · 2 events
- Hail in Wisconsin, June 3, 20171 in hail · 1 event
- Flash Flood in Wyoming, June 3 to 21, 20171 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 704865, 704869, 704871, 704872, 704873, 704874.